MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639)
Date of Event 09/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.There were no other complaints reported in the lot number.The root cause for the reported complaint could not be determined as no sample was returned for analysis.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery, the lens remained rigid and punctured the patient anterior chamber.The surgeon had to cut out the lens and replace with another lens.Additional information has been requested and received reporting that the lens was quite rigid during implantation, there was no vitreous leak and did not required any sutures but enlarged incision.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the iol.Additional observations were as follows: iol returned in two (2) segments in the iol case.Solution is dried on both surfaces of the optic and haptics.The haptics are intact.The optic is torn/split-cut dividing the iol in two(2) and has a section missing.Unable to conduct dimensional testing due to condition of returned sample.Company lens monomer release sheet for associated monomer was reviewed, with final disposition conforming.The complainant states the use of company as viscoelastic which is not qualified to be used with the associated iol model company lens.We are unable to determine a root cause for the reported complaint.No cartridge was returned.In addition to this, the surgeon states the use of a non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12606129
Report Number9612169-2021-00220
Device Sequence Number1320645
Product Code HQL
UDI-Device Identifier00380650130518
UDI-Public00380650130518
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.310
Device Lot Number21239574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; PROVISC
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale